Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Cyclotomic units and Stickelberger ideals of global function fields


Authors: Jaehyun Ahn, Sunghan Bae and Hwanyup Jung
Journal: Trans. Amer. Math. Soc. 355 (2003), 1803-1818
MSC (2000): Primary 11R58, 11R60
DOI: https://doi.org/10.1090/S0002-9947-03-03245-8
Published electronically: January 14, 2003
MathSciNet review: 1953526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we define the group of cyclotomic units and Stickelberger ideals in any subfield of the cyclotomic function field. We also calculate the index of the group of cyclotomic units in the total unit group in some special cases and the index of Stickelberger ideals in the integral group ring.


References [Enhancements On Off] (What's this?)

  • [B] J.-R. Belliard, Sur la structure galoisienne des unités circulaires dans les $\mathbf{Z}\sb p$-extensions. J. Number Theory 69 (1998), no. 1, 16-49. MR 98k:11164
  • [BO] J.-R. Belliard and H. Oukhaba, Sur la torsion de la distribution ordinaire universelle attachée à un corps de nombres. Manuscripta Math. 106 (2001), no. 1, 117-130. MR 2002f:11163
  • [GR] S. Galovich and M. Rosen, Units and class groups in cyclotomic function fields. J. Number Theory 14 (1982), 156-184. MR 84b:12008
  • [Hr] F. Harrop, Circular units of function fields. Trans. Amer. Math. Soc. 341 (1994), 405-421. MR 94c:11106
  • [H1] D. Hayes, Elliptic units in function fields. Number theory related to Fermat's last theorem (Cambridge, Mass. 1981), 321-340; Progress in Mathematics 26, Birkhäuser, Boston, 1982. MR 84f:12005
  • [H2] D. Hayes, Stickelberger elements in function fields. Compositio Math. 55 (1985), 209-239. MR 87d:11091
  • [O] H. Oukhaba, Index formulas for ramified elliptic units, To appear in Compositio Math.
  • [S1] W. Sinnott, On the Stickelberger ideal and the circular units of a cyclotomic field. Ann. of Math. (2) 108 (1978), 107-134. MR 58:5585
  • [S2] W. Sinnott, On the Stickelberger ideal and the circular units of an abelian field. Invent. Math. 62 (1980/81), 181-234. MR 82i:12004
  • [T] J. Tate, Les conjectures de Stark sur les fonctions L d'Artin en s=0. Progress in Mathematics 47, Birkhäuser, Boston, 1984. MR 86e:11112
  • [Y1] L. Yin, Index-class number formulas over global function fields. Compositio Math. 109 (1997), 49-66. MR 98h:11151
  • [Y2] L. Yin, Stickelberger ideals and relative class numbers in function fields. J. Number Theory 81 (2000), 162-169. MR 2001d:11114
  • [Y3] L. Yin, Stickelberger ideals and divisor class numbers. Math. Z. 239 (2002), no. 3, 425-440.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11R58, 11R60

Retrieve articles in all journals with MSC (2000): 11R58, 11R60


Additional Information

Jaehyun Ahn
Affiliation: Department of Mathematics, KAIST Daejon, 305-701, Korea
Email: jaehyun@mathx.kaist.ac.kr

Sunghan Bae
Affiliation: Department of Mathematics, KAIST Daejon, 305-701, Korea
Email: shbae@math.kaist.ac.kr

Hwanyup Jung
Affiliation: Department of Mathematics, KAIST Daejon, 305-701, Korea
Email: hyjung@mathx.kaist.ac.kr

DOI: https://doi.org/10.1090/S0002-9947-03-03245-8
Keywords: cyclotomic units, Stickelberger ideal, global function field
Received by editor(s): July 1, 2001
Received by editor(s) in revised form: October 28, 2002
Published electronically: January 14, 2003
Additional Notes: This work was supported by Korea Research Foundation Grant (KRF-2000-015-DP0010)
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society